Alert archive / Mississippi / River Flood Warnings in 2013
River Flood Warning 49, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Apr 11, 2013, 9:29 PM CDT for Lowndes County, Monroe County, Mississippi. It took effect at Apr 14, 2013, 1:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 11, 2013, 9:29 PM CDT (02:29 UTC)
- In effect from
- Apr 14, 2013, 1:00 PM CDT
- Expired
- Apr 12, 2013, 11:11 AM CDT
- In force
- Issued by
- NWS Memphis, TN
- Flood severity
- Minor
Counties Lowndes County, MS, Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 27 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Buttahatchie River near Aberdeen (ABDM6). The gauge peaked at 11.57 ft at Apr 13, 2013, 11:00 AM CDT.
- Action stage
- 12 ft
- Minor stage
- 13 ft
- Moderate stage
- 22 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02439400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
925 WGUS44 KMEG 120229 FLWMEG FBULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 929 PM CDT THU APR 11 2013 THE NATIONAL WEATHER SERVICE HAS ISSUED A FLOOD WARNING FOR THE BUTTAHATCHIE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FOLLOWUP FLOOD STATEMENT WILL BE ISSUED TOMORROW MORNING OR SOONER IF CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && MSC087-095-130229- /O.NEW.KMEG.FL.W.0049.130414T1800Z-130415T1800Z/ /ABDM6.1.ER.130414T1800Z.130415T0600Z.130415T1200Z.NO/ 929 PM CDT THU APR 11 2013 THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A * FLOOD WARNING FOR THE BUTTAHATCHIE RIVER NEAR ABERDEEN * FROM SUNDAY APRIL 14 UNTIL MONDAY APRIL 15. * AT 08 PM THURSDAY THE STAGE WAS...9.1 FEET. * MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 13.1 FEET MONDAY APRIL 15. * FLOOD STAGE IS 13.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY SUNDAY APRIL 14 AND CONTINUE TO RISE TO NEAR 13.1 FEET BY MONDAY APRIL 15. THE RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY APRIL 15. AT 13.0 FEET, LOW LAND NEAR THE RIVER IS FLOODED. $$
1 follow-up statement
327 WGUS84 KMEG 121611 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1111 AM CDT FRI APR 12 2013 THE FLOOD WARNING IS CANCELED FOR THE BUTTAHATCHIE RIVER...COLDWATER RIVER. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && MSC137-143-121641- /O.CAN.KMEG.FL.W.0047.000000T0000Z-130413T0208Z/ /SARM6.1.ER.130411T1704Z.130412T0000Z.130412T0851Z.NO/ 1111 AM CDT FRI APR 12 2013 FORECAST INFORMATION FOR COLDWATER RIVER NEAR SARAH * AT 10 AM FRIDAY THE STAGE WAS 15.4 FEET. * NO FLOODING IS CURRENTLY FORECAST. * FLOOD STAGE IS 18.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 14.5 FEET FRIDAY APRIL 12. $$ MSC087-095-121641- /O.CAN.KMEG.FL.W.0049.000000T0000Z-130415T1800Z/ /ABDM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1111 AM CDT FRI APR 12 2013 FORECAST INFORMATION FOR BUTTAHATCHIE RIVER NEAR ABERDEEN * AT 10 AM FRIDAY THE STAGE WAS 10.1 FEET. * NO FLOODING IS CURRENTLY FORECAST. * MAXIMUM FORECAST STAGE OF 12.2 FEET SUNDAY APRIL 14. * FLOOD STAGE IS 13.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 12.2 FEET SUNDAY APRIL 14. * AT 13.0 FEET...LOW LAND NEAR THE RIVER IS FLOODED $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Apr 11, 6:38 PM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Apr 11, 6:38 PM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 638 PM CDT THU APR 11 2013 .UPDATE... UPDATED FOR 00Z AVIATION DISCUSSION. && DISCUSSION... UPDATED TO REMOVE POPS FOR THIS AFTERNOON AND TONIGHT AND CANCEL THE FLASH FLOOD WATCH PER RADAR TRENDS. PREV DISCUSSION... /ISSUED 308 PM CDT THU APR 11 2013/ SKIES REMAIN CLOUDY OVER MUCH OF THE FORECAST AREA THIS AFTERNOON WITH TEMPERATURES RANGING FROM THE MID 40S TO UPPER 50S. RAIN CONTINUES TO FALL OVER THE EASTERN HALF OF THE FORECAST AREA AND IS SHOWING SIGNS OF MOVING OUT OF THE REGION. THE RAIN SHOULD FINISH MOVING OUT THE EASTERN PART OF THE FORECAST AREA TONIGHT AS A COLD FRONT MOVES OUT OF THE REGION. THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT UNTIL 7 PM THIS EVENING. WITH ALL OF THE RAIN THAT HAS FALLEN OVER THE LAST 24 HOURS...SOME PATCHY AREAS OF FOG ARE EXPECTED TO DEVELOP OVERNIGHT. HIGH PRESSURE WILL BUILD INTO THE REGION FRIDAY BRINGING MOSTLY SUNNY SKIES AND WARMER TEMPERATURES THAN TODAY WITH HIGHS IN THE MID TO UPPER 60S. FRIDAY NIGHT WILL BE DRY AND COOLER THAN NORMAL WITH LOWS IN THE UPPER 30S TO MID 40S. THIS WEEKEND WILL BE QUITE PLEASANT WITH DRY WEATHER AND A WARMING TREND. BY SUNDAY AFTERNOON TEMPERATURES WILL BE IN THE MID TO UPPER 70S. AN UPPER LEVEL DISTURBANCE IS FORECAST TO MOVE ACROSS THE GULF COAST SUNDAY AFTERNOON AND EVENING. THIS DISTURBANCE MIGHT PRODUCE SOME ISOLATED THUNDERSTORMS MAINLY OVER SOUTHERN AND EASTERN SECTIONS OF THE FORECAST AREA. BY MONDAY...A COLD FRONT WILL REACH JUST NORTH OF THE FORECAST AREA. THIS FRONT WILL PROVIDE THE FOCUS FOR SOME ISOLATED THUNDERSTORMS ACROSS THE FORECAST AREA FOR MONDAY AND MONDAY NIGHT. THE FRONT WILL SLIDE A LITTLE FURTHER SOUTH ON TUESDAY KEEPING A SMALL CHANCE OF THUNDERSTORMS OVER THE FORECAST AREA FOR TUESDAY AND TUESDAY NIGHT. LOW PRESSURE WILL DEVELOP ALONG ON WEDNESDAY AND MOVE EAST BRINGING A BETTER CHANCE OF THUNDERSTORMS. BY THURSDAY THE SURFACE LOW WILL BE SOMEWHERE NORTH OF THE FORECAST AREA WITH A COLD FRONT MOVING THROUGH THE REGION. THIS WILL PROVIDE A GOOD CHANCE FOR THUNDERSTORMS TO MOVE ACROSS THE FORECAST AREA. TEMPERATURES WILL BE QUITE WARM FOR THIS TIME OF YEAR WITH HIGHS MONDAY THROUGH THURSDAY EXPECTED TO BE IN THE MID 70S TO MID 80S. ARS && .AVIATION... 00Z TAF CYCLE (12/00Z-13/00Z) AS THE FRONT CONTINUES TO EXIT THE REGION...GOOD CLEARING AND LIGHT WINDS WILL ALLOW FOR POSSIBLE FOG TO DEVELOP OVERNIGHT. EXPECT VFR CONDITIONS AT ALL SITES BY 03Z EXCEPT TUP WHICH SHOULD CLEAR BY 06Z. SKIES WILL BECOME CLEAR AND FOG WILL MOST LIKELY DEVELOP AROUND 08Z AT ALL SITES EXCEPT JBR. WINDS WILL PICK UP LATE FRIDAY MORNING TO 12 KTS FROM THE WEST WITH GUSTS EXPECTED TO BE AROUND 18. AC3 && .PRELIMINARY POINT TEMPS/POPS... MEM 44 67 46 69 / 10 10 10 10 MKL 39 65 38 68 / 10 10 10 10 JBR 40 63 40 66 / 10 10 10 10 TUP 44 69 43 71 / 10 10 10 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Apr 11, 8:29 PM CDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 829 PM CDT THU APR 11 2013 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-130330- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 829 PM CDT THU APR 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Nearby
River Flood Warnings in Mississippi, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.